Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 100, NWS Atlanta, GA

February 21, 2019Cobb County, Douglas County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 21, 2019, 9:11 PM EST for Cobb County, Douglas County, Georgia. It took effect at Feb 22, 2019, 1:00 AM EST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2019, 9:11 PM EST (02:11 UTC)
In effect from
Feb 22, 2019, 1:00 AM EST
Expired
Feb 23, 2019, 8:58 AM EST
In force
32 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Cobb County, GA, Douglas County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sweetwater Creek near Austell (AUSG1). The gauge peaked at 11.33 ft at Feb 22, 2019, 2:00 PM EST.

actionminormoderate51002/2202/2302/24
Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02337000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

769 
WGUS42 KFFC 220211
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
911 PM EST Thu Feb 21 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Sweetwater Creek near Austell affecting Cobb and Douglas Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC067-097-221611-
/O.NEW.KFFC.FL.W.0100.190222T0600Z-190222T2248Z/
/AUSG1.1.ER.190222T0600Z.190222T1200Z.190222T1648Z.NO/
911 PM EST Thu Feb 21 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Sweetwater Creek near Austell.
* From late Thursday night until Friday afternoon.
* At 9 PM Thursday the stage was 9.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* The creek is forecast to rise above flood stage by early Friday
  morning and continue to rise to near 10.4 feet Friday morning. The 
  river will fall below flood stage by late Friday morning.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
  woodlands and fields upstream and downstream from the gage near the
  Interstate 20 bridge. Portions of a paintball playing field just 
  downstream of the bridge begin to flood. Athletic fields in the 
  Woodrow Wilson Park on Mount Vernon Road begin to flood due to 
  water backing up in ditches. Water also begins to floods yards of 
  four elevated homes along Mount Vernon Road. 
  

&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466             

$$
6 follow-up statements
942 
WGUS82 KFFC 220958
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
458 AM EST Fri Feb 22 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Sweetwater Creek near Austell affecting Cobb and Douglas Counties 

 
GAC067-097-222358-
/O.EXT.KFFC.FL.W.0100.000000T0000Z-190223T1054Z/
/AUSG1.1.ER.190222T0416Z.190222T1800Z.190223T0454Z.NO/
458 AM EST Fri Feb 22 2019

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Sweetwater Creek near Austell.
* Until late tonight.
* At 4AM Friday the stage was 10.9 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* The river will continue rising to near 11.7 feet by this afternoon.
  The river will fall below flood stage tonight.
* At 12.0 feet...Minor flooding continues in the woodlands and fields
  upstream and downstream from the gage near the Interstate 20 
  bridge. Portions of a paintball playing field just downstream of 
  the bridge and athletic fields in the Woodrow Wilson Park on Mount 
  Vernon Road are flooded with one to two feet of water. Water also 
  floods yards of four elevated homes along Mount Vernon Road. A 
  portion of Wren Circle in Douglas County...the County Iron Works 
  and Sunlight Drive in Cobb County begin to flood.
* This crest compares to a previous crest of 11.6 feet on Nov 14 2018.
  

&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466             

$$
454 
WGUS82 KFFC 221322
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
822 AM EST Fri Feb 22 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

  Sweetwater Creek near Austell affecting Cobb and Douglas Counties 

 
GAC117-121-230322-
/O.EXT.KFFC.FL.W.0077.000000T0000Z-190224T0336Z/
/APHG1.1.ER.000000T0000Z.190222T0815Z.190223T2136Z.NO/
822 AM EST Fri Feb 22 2019

...Flood Warning extended until Saturday evening...The Flood Warning 
continues for
  The Big Creek near Alpharetta.
* Until Saturday evening.
* At 745 AM Friday the stage was 9.9 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 7.0 feet.
* The river will continue to fall to below flood stage by Saturday 
  afternoon.
* At 10.0 feet...Minor flooding expands along the creek from near 
  Cumming to Alpharetta and Roswell. Backyards of homes off Seale 
  Drive and Gunter Court and portions of the Golf of Georgia are 
  under a foot of water. The Big Creek Greenway experiences 
  significant flooding up to 4 feet deep with closure of the paths. 
  This especially occurs upstream and downstream from the gage on 
  Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
  Campground off Preston Ridge Road will be under a two feet of 
  water. 

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC067-097-230322-
/O.EXT.KFFC.FL.W.0100.000000T0000Z-190223T2136Z/
/AUSG1.1.ER.190222T0416Z.190223T0000Z.190223T1536Z.NO/
822 AM EST Fri Feb 22 2019

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The Sweetwater Creek near Austell.
* Until Saturday afternoon.
* At 800 AM Friday the stage was 11.2 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* The river will continue rising to near 11.8 feet by this evening. 
  The river will fall below flood stage Saturday late morning.
* At 12.0 feet...Minor flooding continues in the woodlands and fields
  upstream and downstream from the gage near the Interstate 20 
  bridge. Portions of a paintball playing field just downstream of 
  the bridge and athletic fields in the Woodrow Wilson Park on Mount 
  Vernon Road are flooded with one to two feet of water. Water also 
  floods yards of four elevated homes along Mount Vernon Road. A 
  portion of Wren Circle in Douglas County...the County Iron Works 
  and Sunlight Drive in Cobb County begin to flood.
  

&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466             

$$
316 
WGUS82 KFFC 222243
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
543 PM EST Fri Feb 22 2019

...The Flood Warning continues for the following rivers in Georgia...
  Etowah River near East Canton affecting Cherokee County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

  Sweetwater Creek near Austell affecting Cobb and Douglas Counties 

  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties 


GAC057-231243-
/O.CON.KFFC.FL.W.0086.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.190221T0815Z.190222T0515Z.000000T0000Z.UU/
543 PM EST Fri Feb 22 2019

The Flood Warning continues for
  The Etowah River near East Canton.
* Until further notice.
* At 4 PM Friday the stage was 19.0 feet...and falling.
* Minor flooding will continue.
* Flood stage is 17 feet.
* At 18 feet...Minor flooding continues in the woodlands and fields
  along the river generally east of Canton near the Interstate 575 
  bridge. A rock landing and grassy lot behind the pump station off 
  of Riverstone Parkway begins to flood. Flooding also occurs in 
  areas behind the businesses on Old Ball Ground Highway and Keith 
  Drive.


&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440             

$$

GAC117-121-231243-
/O.CON.KFFC.FL.W.0077.000000T0000Z-190224T0336Z/
/APHG1.1.ER.000000T0000Z.190222T0815Z.190223T2136Z.NO/
543 PM EST Fri Feb 22 2019

The Flood Warning continues for
  The Big Creek near Alpharetta.
* Until Saturday evening.
* At 4 PM Friday the stage was 8.8 feet...and falling.
* Minor flooding will continue.
* Flood stage is 7 feet.
* At 9 feet...Minor flooding expands along the creek from near 
  Cumming to Alpharetta and Roswell. Backyards of homes off Seale 
  Drive and Gunter Court and portions of the Golf of Georgia begin to
  flood. The Big Creek Greenway experiences significant flooding up 
  to 3 feet deep...which results in closure of most of the paths. 
  This especially occurs upstream and downstream from the gage on 
  Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
  Campground off Preston Ridge Road will be under a foot of water. 
 

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC067-097-231243-
/O.CON.KFFC.FL.W.0100.000000T0000Z-190223T2136Z/
/AUSG1.1.ER.190222T0416Z.190223T0000Z.190223T1536Z.NO/
543 PM EST Fri Feb 22 2019

The Flood Warning continues for
  The Sweetwater Creek near Austell.
* Until Saturday afternoon.
* At 5 PM Friday the stage was 11.2 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue rising to near 11.8 feet by this evening. 
  The river will fall below flood stage tomorrow late morning.
* At 12 feet...Minor flooding continues in the woodlands and fields
  upstream and downstream from the gage near the Interstate 20 
  bridge. Portions of a paintball playing field just downstream of 
  the bridge and athletic fields in the Woodrow Wilson Park on Mount 
  Vernon Road are flooded with one to two feet of water. Water also 
  floods yards of four elevated homes along Mount Vernon Road. A 
  portion of Wren Circle in Douglas County...the County Iron Works 
  and Sunlight Drive in Cobb County begin to flood.


&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466             

$$

GAC059-133-219-231243-
/O.CON.KFFC.FL.W.0098.000000T0000Z-190224T0748Z/
/PNFG1.1.ER.190222T0026Z.190223T0600Z.190224T0148Z.NO/
543 PM EST Fri Feb 22 2019

The Flood Warning continues for
  The Oconee River near Penfield.
* Until late Saturday night.
* At 5 PM Friday the stage was 13.6 feet...and rising.
* Minor flooding will continue.
* Flood stage is 13 feet.
* The river will continue rising to near 14 feet by after midnight 
  tomorrow. The river will fall below flood stage tomorrow evening.
* At 15 feet...Minor flooding continues to expand into fields...
  woodlands and pastures...mainly on the right bank of the river...
  upstream and downstream from the gage on the Georgia Highway 15 
  bridge.


&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$
157 
WGUS82 KFFC 230402
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1102 PM EST Fri Feb 22 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

  Sweetwater Creek near Austell affecting Cobb and Douglas Counties 

  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Etowah River near East Canton affecting Cherokee County 


GAC057-231801-
/O.CON.KFFC.FL.W.0086.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.190221T0815Z.190222T0515Z.000000T0000Z.UU/
1102 PM EST Fri Feb 22 2019

The Flood Warning continues for
  The Etowah River near East Canton.
* Until further notice.
* At 10 PM Friday the stage was 19.5 feet...and rising.
* Minor flooding will continue.
* Flood stage is 17 feet.
* At 20 feet...Minor flooding continues to expand in the woodlands 
  and fields along the river generally east of Canton near the 
  Interstate 575 bridge. A rock landing and grassy lot behind a pump 
  station off of Riverstone Parkway and areas behind the businesses 
  on Old Ball Ground Highway and Keith Drive are flooded with up to 
  two feet of water. 


&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440             

$$

GAC117-121-231801-
/O.EXT.KFFC.FL.W.0077.000000T0000Z-190224T0730Z/
/APHG1.1.ER.000000T0000Z.190222T0815Z.190224T0130Z.NO/
1102 PM EST Fri Feb 22 2019

...Flood Warning extended until late Saturday night...The Flood 
Warning continues for
  The Big Creek near Alpharetta.
* Until late Saturday night.
* At 10 PM Friday the stage was 8.0 feet...and falling.
* Minor flooding will continue.
* Flood stage is 7 feet.
* At 8 feet...Minor flooding continues to expand further into the 
  woodlands and fields along the creek from near Cumming in south 
  Forsyth County to Alpharetta and Roswell in north Fulton County. 
  Additional portions of The Big Creek Greenway have minor flooding 
  with 1 to 2 feet of water. Most of the walking and biking paths 
  will be closed...especially upstream and downstream from the gage 
  on Kimball Bridge Road and near Rock Mill Park. Portions of the 
  YMCA Campground off Preston Ridge Road will flood.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC067-097-231801-
/O.EXT.KFFC.FL.W.0100.000000T0000Z-190223T1900Z/
/AUSG1.1.ER.190222T0416Z.190222T1730Z.190223T1300Z.NO/
1102 PM EST Fri Feb 22 2019

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The Sweetwater Creek near Austell.
* Until Saturday afternoon.
* At 10 PM Friday the stage was 11.0 feet...and falling.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by Saturday
  morning.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
  woodlands and fields upstream and downstream from the gage near the
  Interstate 20 bridge. Portions of a paintball playing field just 
  downstream of the bridge begin to flood. Athletic fields in the 
  Woodrow Wilson Park on Mount Vernon Road begin to flood due to 
  water backing up in ditches. Water also begins to floods yards of 
  four elevated homes along Mount Vernon Road. 


&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466             

$$

GAC059-133-219-231801-
/O.EXT.KFFC.FL.W.0098.000000T0000Z-190224T0920Z/
/PNFG1.1.ER.190222T0026Z.190223T0600Z.190224T0320Z.NO/
1102 PM EST Fri Feb 22 2019

...Flood Warning extended until late Saturday night...The Flood 
Warning continues for
  The Oconee River near Penfield.
* Until late Saturday night.
* At 10 PM Friday the stage was 13.8 feet...and rising.
* Minor flooding will continue.
* Flood stage is 13 feet.
* The river will continue rising to near 14.0 feet by after midnight. 
  The river will fall below flood stage tomorrow late evening.
* At 15 feet...Minor flooding continues to expand into fields...
  woodlands and pastures...mainly on the right bank of the river...
  upstream and downstream from the gage on the Georgia Highway 15 
  bridge.


&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$
398 
WGUS82 KFFC 230839
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
339 AM EST Sat Feb 23 2019

...The Flood Warning continues for the following rivers in Georgia...
  Sweetwater Creek near Austell affecting Cobb and Douglas Counties 


GAC067-097-231900-
/O.CON.KFFC.FL.W.0100.000000T0000Z-190223T1900Z/
/AUSG1.1.ER.190222T0416Z.190222T1730Z.190223T1300Z.NO/
339 AM EST Sat Feb 23 2019

The Flood Warning continues for
  The Sweetwater Creek near Austell.
* Until this afternoon.
* At 3AM Saturday the stage was 10.6 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* The river will continue to fall to below flood stage by this 
  morning.
* At 10.0 feet...Flood Stage is reached. Minor flooding occurs in the
  woodlands and fields upstream and downstream from the gage near the
  Interstate 20 bridge. Portions of a paintball playing field just 
  downstream of the bridge begin to flood. Athletic fields in the 
  Woodrow Wilson Park on Mount Vernon Road begin to flood due to 
  water backing up in ditches. Water also begins to floods yards of 
  four elevated homes along Mount Vernon Road. 
* This crest compares to a previous crest of 10.7 feet on Oct 13 2018.
  

&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466             

$$
576 
WGUS82 KFFC 231358
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
858 AM EST Sat Feb 23 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties

  Sweetwater Creek near Austell affecting Cobb and Douglas Counties

 
GAC117-121-231428-
/O.CAN.KFFC.FL.W.0077.000000T0000Z-190224T0730Z/
/APHG1.1.ER.000000T0000Z.190222T0815Z.190223T1300Z.NO/
858 AM EST Sat Feb 23 2019

The Flood Warning is cancelled for
  The Big Creek near Alpharetta.
* This takes effect immediately.
* At 845 AM Saturday the stage was 7.0 feet...and 
  falling.
* Flood stage is 7.0 feet.
* The creek will continue to fall.

  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC067-097-231428-
/O.CAN.KFFC.FL.W.0100.000000T0000Z-190223T1900Z/
/AUSG1.1.ER.190222T0416Z.190222T1730Z.190223T1332Z.NO/
858 AM EST Sat Feb 23 2019

The Flood Warning is cancelled for
  The Sweetwater Creek near Austell.
* This takes effect immediately.
* At 845 AM Saturday the stage was 9.9 feet...and 
  falling.
* Flood stage is 10.0 feet.
* The creek will continue to fall.

&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 8:43 PM EST, 28 minutes earlier.

Area forecast discussion, Feb 21, 8:43 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
843 PM EST Thu Feb 21 2019

.UPDATE...
Already seeing widespread visibilities under 1 mile, so have gone
ahead and issued a Dense Fog Advisory through 10 AM, with the
expectation that visibilities will continue to degrade overnight.
Continue to update pops and weather based on radar trends as
needed.

31

&&

.PREV DISCUSSION... /Issued 657 PM EST Thu Feb 21 2019/

UPDATE...
Have continued to make updates as needed to hourly temperatures
and weather grids to account for latest trends. Convection has
persisted into this evening, but is starting to run its course.
One persistent cell over west-central Georgia showed low-level
rotation where low- level vorticity interacted with the surface
warm front. This appears to be an isolated area of rotation, and
expect overall convection trends to continue diminishing. Will
continue to update as necessary.

Flash Flood Watch will expire at 7PM, and the Flood Watch
continues through Friday.

31

PREV DISCUSSION... /Issued 233 PM EST Thu Feb 21 2019/

SHORT TERM /Tonight through Friday Night/...
Expecting scattered convection and isolated thunder to increase in
coverage this afternoon into evening as isentropic upglide along and
north of a warm front pushes northward across the area. See
Hydrology section below for an update on expected rainfall and flood
products.

Otherwise higher pops for showers should focus back to north GA
later tonight through Friday. Given how some dense fog persisted
this morning and how guidance is indicating the southern majority of
the area could tank again tonight (even SREF vsby probs for less
than 1 mile are pretty high), have added wording of areas of dense
fog to the forecast and the evening or overnight updates may warrant
an advisory if it continues to look favorable.

Despite the warm front lifting north in the first part of the short
term, a CAD wedge looks to build back into the area by later Friday
afternoon. While models indicate some elevated instability possible,
the current thinking is that the wedge and persistent cloud cover
will keep the environment mostly stable and have left thunder
mention out with just showers. Highs may be limited to the mid to
upper 50s in the northeast with a rather tight gradient of higher
temps farther west and south. Central Georgia still could be as warm
as the mid to upper 70s - possibly near the 80 mark in the far
south.

Baker

LONG TERM /Saturday through Thursday/...
Not too many changes from forecast early this morning...see
forecast discussion below. Models showing surface front will push
into northwest Georgia during the early morning hours on Sunday,
move through Atlanta by midday, and exit the forecast area by
Sunday evening. The wave that develops over the northern Gulf on
Tuesday/Wednesday remains a bit further south than expected and
have adjusted POPs across the area accordingly. Extended period
temperatures continue to show near normal highs with warmer than
normal lows most days, except Monday morning when lows will be
near normal.

Atwell

PREV DISCUSSION... /Issued 338 AM EST Thu Feb 21 2019/
The long term period begins with a wedge setting in to NE Georgia
in addition to a stalled front just north of the area. With
southwesterly flow pushing moisture into the area, chances for
showers will continue through Saturday, with the highest chances
across northern Georgia. High PWs and instability will continue
the potential for periods of heavy rain and isolated thunderstorms
across the area. With multiple rivers across northern Georgia
already in flood, concerns for river flooding and flash flooding
will continue as these rounds of precipitation impact the area,
especially across portions of northern Georgia.

Chances for showers and thunderstorms increase across the entire
area for late Saturday/Sunday as a cold front pushes through the
area on Sunday. QPF totals are currently around half and inch to
an inch with the highest totals across northern GA. With already
saturated soils across much of northern Georgia concerns for river
flooding and flash flooding will continue. After this system
clears the area late Sunday, we should see some drier weather on
Monday and for some areas part of Tuesday as high pressure pushes
into the area. Models then show a wave moving north from the gulf
into the area on late Tuesday into Wednesday, but models differ
on northward extent as well timing of the moisture across the
area. At this point have only included slight chance pops across
the area.

Temperatures through the weekend are expected to be just above
average in the 60s and 70s, aside from those within the wedge on
Saturday where highs are expected to be in the 50s. After the
weekend system, high temperatures are expected to be closer to
seasonal norms.

Reaves

HYDROLOGY...
Given how some storms and heavy showers could train across the
southern extent of the current Flash Flood Watch (close to the I-85
corridor), we have opted to maintain the watch through 00z this
evening. As the forcing and main moisture axis focuses back to
portions of north Ga overnight and Friday, an additional 1-2
inches of QPF is possible and therefore have issued a Flood Watch
along and north of a Rome to Canton to Cleveland line from 00z
tonight through 00z Saturday.

AVIATION...
00Z Update...
Precip will continue to diminish over the area over the next few
hours, and expect LIFR-IFR conditions to develop by 04z at most
sites (8-10z for KMCN and KCSG). Dense fog remains a particular
concern for the early morning hours, with most TAFs including a
1/4-1/2SM for the 05-12/14Z period. Some slow improvement is
possible through the day, but overall expect only high end IFR
through the afternoon. Winds will waver a bit, but remain on the
east side, generally 5kt or less through 15z, then increasing to
10kt or less for the remainder of the period.

//ATL Confidence...18Z Update...
High on winds.
High on ceilings.
Medium on visibilities.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  59  47  56 /  60  60  50  40
Atlanta         57  67  52  62 /  60  50  50  30
Blairsville     52  59  48  55 /  80  80  70  40
Cartersville    53  64  51  61 /  70  60  60  40
Columbus        62  79  60  75 /  50  30  30  30
Gainesville     55  59  47  53 /  70  70  60  40
Macon           59  76  57  71 /  50  30  40  30
Rome            51  62  52  63 /  80  80  70  40
Peachtree City  58  71  54  65 /  60  40  40  30
Vidalia         62  80  61  73 /  30  30  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM EST Friday for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

Flood Watch through Friday evening for the following zones:
Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson...
Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens...
Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...31
LONG TERM....Atwell
AVIATION...31
Hazardous weather outlook, Feb 21, 6:52 AM EST, 14 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
652 AM EST Thu Feb 21 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
652 AM EST Thu Feb 21 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Areas of patchy dense fog will linger across the area through
late morning.

Showers and isolated thunderstorms are expected to continue to impact
the area through this afternoon and evening. The main hazards
with any storm will be gusty winds and heavy rainfall.

The Flash Flood Watch continues until this evening for most of
North Georgia including the Atlanta metro, where 1 to 2 with
locally higher amounts are possible. As a result of multiple
periods with heavy rainfall, nearly all the rain that will fall
will be converted to runoff and some localized flooding of creeks
and streams may be possible across portions of northern Georgia.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

An increased threat for river and stream flooding will continue
through the week and weekend as rain falls over saturated
grounds. Localized flash flooding will also be possible,
especially over the complex terrain of north Georgia. Make sure to
stay tuned to the latest forecasts and updates each day for any
changes to the forecast.

In addition, there is a chance of thunderstorms on Saturday and
Sunday

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 21, 5:56 PM EST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EST THU FEB 21 2019

GAZ066-067-078-212345-
Harris GA-Troup GA-Meriwether GA-
556 PM EST THU FEB 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRIS...SOUTHEASTERN
TROUP AND SOUTHWESTERN MERIWETHER COUNTIES UNTIL 645 PM EST...

At 554 PM EST...a strong thunderstorm was near Whitesville-Pine
Lake, moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind, frequent cloud-to-ground lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hamilton, Pine Mountain, F.D. Roosevelt State Park, Stovall, Big
Springs, Durand, Jones Crossroads and Whitesville-Pine Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3302 8489 3296 8469 3285 8469 3284 8470
      3283 8469 3277 8469 3271 8504 3283 8510
TIME...MOT...LOC 2254Z 240DEG 19KT 3280 8498

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:36 PM ESTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more14 hr
Feb 21, 9:19 PM ESTSpecial Weather StatementFFCHaralson26 min
Feb 21, 10:08 PM ESTSpecial Weather StatementFFCFannin, Gilmer, Murray, Union, Whitfield37 min
Feb 22, 3:23 AM ESTRiver Flood WarningFFCChattooga72 hr
Feb 22, 3:37 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield5 days
Feb 22, 8:54 AM ESTRiver Flood WarningFFCCatoosa21 days
Feb 22, 12:47 PM ESTAreal Flood WarningFFCBartow, Chattooga, Floyd, Gordon6 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.